Alert archive / Maryland / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 102, NWS Philadelphia/Mount Holly

July 19, 2010Caroline County, Kent County, Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 19, 2010, 8:23 PM EDT for Caroline County, Kent County, Queen Anne's County, Maryland. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2010, 8:23 PM EDT (00:23 UTC)
Expired
Jul 19, 2010, 9:15 PM EDT
In force
52 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD

The radar

The Dover AFB radar (KDOX), 65 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2010-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2010-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1889 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WUUS51 KPHI 200023
SVRPHI
MDC011-029-035-200115-
/O.NEW.KPHI.SV.W.0102.100720T0023Z-100720T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
823 PM EDT MON JUL 19 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CAROLINE COUNTY IN EASTERN MARYLAND...
  SOUTHERN KENT COUNTY IN NORTHEAST MARYLAND...
  NORTHEASTERN QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
  THIS INCLUDES THE CITY OF CENTERVILLE...

* UNTIL 915 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHURCH HILL...OR 9 MILES
  NORTH OF CENTERVILLE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF CRUMPTON AND 7 MILES NORTH OF HOPE AROUND 830 PM
  EDT...
  SUDLERSVILLE AND 9 MILES SOUTH OF MILLINGTON AROUND 840 PM EDT...
  GOLDSBORO AND 9 MILES NORTH OF GREENSBORO AROUND 855 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES GREATEST KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3930 7616 3928 7577 3887 7573 3909 7624
      3915 7626
TIME...MOT...LOC 0023Z 285DEG 20KT 3915 7599

$$

GORSE
2 follow-up statements
897 
WWUS51 KPHI 200041
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT MON JUL 19 2010

MDC011-029-035-200115-
/O.CON.KPHI.SV.W.0102.000000T0000Z-100720T0115Z/
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
841 PM EDT MON JUL 19 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN QUEEN ANNE'S...SOUTHERN KENT AND NORTHERN CAROLINE
COUNTIES...

AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BARCLAY...OR 11 MILES
NORTHEAST OF CENTERVILLE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TEMPLEVILLE BY 850 PM EDT...
  HENDERSON...GOLDSBORO AND 8 MILES NORTH OF GREENSBORO BY 855 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3914 7622 3922 7606 3928 7577 3887 7573
      3909 7624
TIME...MOT...LOC 0041Z 285DEG 20KT 3910 7585

$$

GORSE
046 
WWUS51 KPHI 200114
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT MON JUL 19 2010

MDC011-029-035-200123-
/O.EXP.KPHI.SV.W.0102.000000T0000Z-100720T0115Z/
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
914 PM EDT MON JUL 19 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN QUEEN ANNE'S...
SOUTHERN KENT AND NORTHERN CAROLINE COUNTIES WILL EXPIRE AT 915 PM
EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED, THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 915 PM. 

LAT...LON 3914 7622 3922 7606 3928 7577 3887 7573
      3909 7624
TIME...MOT...LOC 0113Z 285DEG 20KT 3905 7563

$$

GORSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:53 PM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jul 19, 2:53 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
253 PM EDT MON JUL 19 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH THE REGION THIS EVENING...THEN STALL
NEAR OR JUST SOUTH OF THE AREA. THE STALLED FRONT WILL REMAIN NEAR
THE REGION TUESDAY INTO WEDNESDAY EVENING. ANOTHER COLD FRONT WILL
CROSS THE AREA WEDNESDAY NIGHT...WITH WEAK HIGH PRESSURE BUILDING IN
THURSDAY. THE HIGH WILL BRING MORE IN THE WAY OF HOT AND HUMID
CONDITIONS FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE EXTENT AND STRENGTH OF EVENING CONVECTION WILL BE THE MAIN
FORECAST PROBLEM FOR TONIGHT.

WATCHING ACTIVITY DEVELOP IN THE INSTABILITY ACROSS NORTHERN AND
CENTRAL PENNSYLVANIA. THE DEVELOPMENT OF THE ACTIVITY WILL BE AIDED
BY SYNOPTIC SCALE LIFT PROVIDED BY THE SHORT WAVE PASSING THIS
EVENING. RIGHT NOW...IT APPEARS AS THOUGH THE BEST BULK SHEAR WILL
AFFECT NORTHERN AREAS...SUPPORTING THE ACTIVITY DEVELOPING NOW.
SHOULD THIS ACTIVITY CONTINUE TO DEVELOP...THERE APPEARS TO BE
ENOUGH SHEAR FOR MULTI CELLULAR LINE SEGMENTS OR BOW SEGMENT (NOT
UNLIKE THE ACTIVITY THIS MORNING).

FURTHER SOUTH...WITH ONLY THE LEE SIDE TROUGH TO FOCUS ON...WOULD
EXPECT THE COVERAGE TO BE LESS. THE SHEAR WILL BE LESS AS WELL...AS
THE BEST WIND FIELD WITH THE PASSING SHORT WAVE MOVES THROUGH
SOUTHERN NEW ENGLAND. THE TIMING FOR BOTH AREAS SEEMS TO END THE
ACTIVITY FROM WEST TO EAST BETWEEN 0000 UTC AND 0400 UTC. WILL
PROBABLY ADD SOME ENHANCED WORDING IN THE FORECAST FOR THIS
EVENING...WITH WIND DAMAGE BEING THE MAIN CONVECTIVE THREAT.

AFTER THE CONVECTION ENDS...WOULD EXPECT TO SEE SOME CLEARING AS THE
MID LEVEL CLOUDINESS WITH THE SHORT WAVE MOVES TO THE EAST. BASED ON
THIS...AND NOT MUCH CHANGE IN ATMOSPHERE BEHIND THE SHORT WAVE...WOULD
EXPECT LOWS TO BE CLOSE TO A BLEND OF MOS NUMBERS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE NEXT SHOT AT PRECIPITATION COMES WITH WARM AIR ADVECTION IN A
BROAD WEST SOUTHWEST MID LEVEL FLOW AHEAD OF A WEAK SHORT WAVE
MOVING THROUGH THE FLOW. THE 1200 UTC GFS IS MUCH FASTER THAN THE
1200 UTC NAM WITH THIS FEATURE...AND WOULD BRING PRECIPITATION WITH
IT TO THE WESTERN PORTION OF THE FORECAST AREA BY MID TO LATE
AFTERNOON.

THE MODEL CONSENSUS (INCLUDING THE ECMWF AND THE 0900 UTC SREF) IS
SLOWER THAN THIS...AND WILL TRY TO KEEP THE MENTION OF SHOWERS AND
THUNDERSTORMS ACROSS THE WESTERN AREAS DURING THE AFTERNOON. OUTSIDE
OF THIS...THE ONLY FOCUS FOR CONVECTION TUESDAY MIGHT BE THE SEA
BREEZE IN THE AFTERNOON NEAR THE COAST. RIGHT NOW...MODEL SOUNDINGS
ARE SHOWING A CAPPED ENVIRONMENT NEAR THE COAST...AND AM INCLINED TO
KEEP THUNDERSTORMS OUR OF THE COASTAL PLAIN FOR NOW.

BECAUSE OF THE TIMING DIFFERENCES OF THE WARM AIR ADVECTION...THERE
IS A DIFFERENCE IN THE MOS VALUES FOR HIGHS ON TUESDAY. SINCE THE
GFS APPEARS TO BE TOO FAST...LEANED MORE HEAVILY ON THE NAM MOS
NUMBERS FOR HIGHS.

IT WOULD APPEARS AS THOUGH THE BEST OF THE WARM AIR ADVECTION WILL
OCCUR TUESDAY NIGHT. THE LOW TO MID LEVEL WARM AIR ADVECTION WILL
FOCUS ITSELF ON A WEAK WARM FRONT CROSSING THE SOUTHERN TIER OF NEW
YORK STATE AND NORTHWEST NEW JERSEY. PRECIPITABLE WATER VALUES SURGE
TO OVER 2 INCHES IN THIS AREA FOR TUESDAY NIGHT...AND LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH ANY CONVECTION THAT DEVELOPS TUESDAY
NIGHT. WILL NOT ADD ANY ENHANCED WORDING AT THIS DISTANCE...BUT
LATER FORECASTS MAY HAVE TO INCLUDE THE MENTION.

TIMING WOULD PLACE THE BEST CHANCE OF CONVECTION ACROSS THE
NORTHERN AREAS BETWEEN 0900 UTC AND 1200 UTC WEDNESDAY. WILL INCLUDE
THE MENTION OF THUNDER TUESDAY NIGHT IN ALL AREAS...SINCE MODEL
SOUNDINGS INDICATED ELEVATED INSTABILITY...WITH THE BEST CHANCE
ACROSS NORTHERN AREAS.

IT WOULD APPEAR AS THOUGH THE BEST LOW TO MID LEVEL MOISTURE COULD
BE SCOURED IN THE WARM AIR ADVECTION PROCESS LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. IF THIS IS INDEED THE CASE...THIS WOULD CUT DOWN
ON THE CONVECTIVE POTENTIAL FOR WEDNESDAY. A WEAK SHORT WAVE PASSES
IN IN THE MID LEVELS DURING THE AFTERNOON...WITH THE LOWER LEVEL
THERMAL FIELDS SUGGESTING A WEAK COLD FRONTAL PASSAGE AFTER 2100
UTC.

WILL CONTINUE TO INCLUDE THE MENTION OF SHOWERS AND THUNDERSTORMS
FOR WEDNESDAY...BUT THE COVERAGE IS STILL IN DOUBT BECAUSE THE
AMOUNT OF LOW LEVEL MOISTURE IS IN DOUBT. SHOULD CONVECTION
DEVELOP...ORGANIZATION IS POSSIBLE AS THERE SHOULD BE 35 TO 45 KNOTS
OF BULK SHEAR AVAILABLE...ALONG WITH MODEST INSTABILITY.
AGAIN...THERE IS A DIFFERENCE IN MOS NUMBERS FOR WEDNESDAY AS THE
TIMING DIFFERENCES CONTINUE. FOR NOW...HIGH TEMPERATURES WERE BASED
ON A MOS BLEND...WITH AN EDGE TOWARD THE WARMER NAM NUMBERS.

THE SHOWERS AND THUNDERSTORMS SHOULD END WEDNESDAY EVENING AS A WEAK
COLD FRONT CROSSES THE REGION. HEIGHTS WILL BE RISING THURSDAY...AND
MODEL SOUNDINGS INDICATE CAPPING DUE TO THIS. WILL HOLD OFF ON THE
MENTION OF CONVECTION THURSDAY BASED ON THE ABOVE. WILL STILL A
DISTANCE AWAY...MAY SEE HEAT INDEX VALUES START TO INCH CLOSER TO
100 FOR THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ON THURSDAY NIGHT, THE UPPER PATTERN IS EXPECTED TO FEATURE A BROAD
HIGH CENTERED OVER ALABAMA WITH A SOMEWHAT ZONAL FLOW ACROSS THE
NORTHERN TIER OF STATES. AS WE PROGRESS THROUGH THE PERIOD FROM
FRIDAY THROUGH MONDAY, A RIDGE IS FORECAST TO BUILD OVER THE WESTERN
STATES, WITH A TROUGH DIGGING OVER THE GREAT LAKES AND THE
NORTHEASTERN STATES.

AT THE SURFACE, A FRONTAL BOUNDARY IS EXPECTED TO LIFT NORTHWARD
ACROSS OUR REGION ON THURSDAY NIGHT, THEN A COLD FRONT FROM THE
NORTHWEST IS FORECAST TO ARRIVE ON SATURDAY NIGHT.

TEMPERATURES DURING THE PERIOD SHOULD BE TYPICAL JULY NUMBERS,
EXCEPT THERE MAY BE A SPIKE ON SATURDAY AHEAD OF THE APPROACHING
COLD FRONT. THE CENTRAL AND SOUTHERN PARTS OF OUR REGION MAY
EXPERIENCE HIGH TEMPERATURES IN THE MIDDLE AND UPPER 90S ON
SATURDAY.

WE WILL INCLUDE SLIGHT CHANCE POPS FOR THURSDAY NIGHT, WITH THE
NORTHWARD LIFTING FRONTAL BOUNDARY. A WEAK SURFACE TROUGH MAY SET
OFF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON
FRIDAY. THERE MAY AGAIN BE SOME CONVECTION ON SATURDAY WITH THE
APPROACHING COLD FRONT. WE HAVE MAINTAINED SLIGHT CHANCE POPS FOR
SUNDAY JUST IN CASE THE FRONT IS NOT AS PROGRESSIVE AS THE CURRENT
FORECAST SUGGESTS. FOR SUNDAY NIGHT AND MONDAY, WE WILL KEEP THE
FORECAST PRECIPITATION FREE AS HIGH PRESSURE NOSES INTO OUR
REGION.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ONCE THIS MORNINGS TSTMS MOVED OFF TO THE EAST, VFR WEATHER
RETURNED TO THE FORECAST AREA. BY 2 PM, A FEW LIGHT SHOWERS HAD
SPREAD INTO OUR SOUTHERN AREAS. IN ADDITION, TSTMS WERE BEGINNING
TO DEVELOP TO OUR NORTH AND WEST. WITH THE DAYTIME HEATING IN FULL
STRIDE, THESE TSTMS SHOULD CONTINUE TO DEVELOP AND MOVE ACROSS OUR
AREA DURING THE LATE AFTERNOON AND EVENING HOURS. CONDITIONS WILL
LOWER TO MVFR/IFR WITH LOCALLY HEAVY RAIN AND GUSTY WINDS IN THE
STRONGER STORMS. ONCE THE FRONT PASSES, THE STORMS WILL MOVE OUT
OF OUR AREA AND VFR CONDITIONS WILL RETURN OVERNIGHT. LIGHT SW
WINDS THIS AFTERNOON WILL SWING AROUND TO W TONIGHT AND THEN TO
NW TUESDAY MORNING BEFORE BECOMING LIGHT AND VARIABLE AGAIN TUESDAY
AFTERNOON. COULD SEE SOME LIGHT FOG AND HAZE LATE TONIGHT WITH
MVFR CONDITIONS IN SOME OF OUR OUTLYING AREAS, BUT NO WIDESPREAD
LOWER CONDITIONS ARE EXPECTED. TUESDAY WILL BE A FAIR WEATHER
VFR DAY, ALTHOUGH THERE COULD BE SOME CONVECTION FORMING LATE
IN THE DAY, ESPECIALLY NORTHERN AND WESTERN AREAS.

OUTLOOK...
AS THE FRONTAL ZONE OSCILLATES OVER OR NEAR OUR AREA, THE THREAT
OF SHOWERS/TSTMS WILL PERSIST TUESDAY NIGHT INTO WEDNESDAY NIGHT.
A WEAK AREA OF HIGH PRESSURE WITH SLIGHTLY DRIER AIR COULD BRING
US A RESPITE FROM THE PRECIPITATION THREAT LATE WEDNESDAY NIGHT
AND THURSDAY. BUT THAT THREAT WILL RETURN AS THE FRONTAL ZONE
MOVES BACK INTO OUR AREA THURSDAY NIGHT INTO THE WEEKEND.

&&

.MARINE...
THE APPROACHING FRONTAL ZONE IS FORECAST TO MOVE INTO AND ACROSS OUR
AREA TONIGHT. IT WILL THEN WEAKEN TO OUR SOUTH AS HIGH PRESSURE
BUILDS IN LATER TONIGHT INTO TUESDAY. THE FRONT WILL CONTINUE TO
OSCILLATE OVER OR NEAR OUR AREA FOR THE REMAINDER OF THE WEEK AND
EVEN INTO THE WEEKEND. THE CLOSE PROXIMITY OF THE FRONT WILL NOT
ALLOW THE PRESSURE GRADIENT TO TIGHTEN. THIS, IN TURN, WILL KEEP
WINDS RELATIVELY LIGHT AND WILL PREVENT LONG FETCHES FROM DEVELOPING.
THEREFORE, SUB SMALL CRAFT ADVISORY CONDITIONS ARE FORECAST THROUGH
THE WEEK. SEAS ON OUR OCEAN WATERS COULD APPROACH 5 FEET FOR SHORT
PERIODS OF TIME, ESPECIALLY THIS EVENING AND AGAIN TUESDAY NIGHT.
BUT, WE HAVE OPTED TO CAP HEIGHTS AT 4 FEET FOR NOW.

WITH THE FRONTAL ZONE REMAINING CLOSE TO OUR AREA, SHOWERS AND
THUNDERSTORMS COULD OCCUR FROM TIME TO TIME. HOWEVER, MOST OF THE
TIME CONDITIONS WILL BE RAIN-FREE ON OUR WATERS. A STRONGER COLD
FRONT IS FORECAST TO CROSS THE AREA AND BRING IN A FRESH AIRMASS
BY THE END OF THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...RPW
MARINE...RPW
Hazardous weather outlook, Jul 19, 3:13 PM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EDT MON JUL 19 2010

DEZ001-NJZ015-017>019-PAZ067>071-201915-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
313 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES FRIDAY AND SATURDAY.
EXCESSIVE HEAT WATCHES AND/OR WARNINGS MAY BE NEEDED FOR THESE
DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-201915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
313 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450-451-201915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
313 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ430-431-452>455-201915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
313 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAIN THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 7:18 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT MON JUL 19 2010

NJZ015-019-200030-
MERCER-NORTHWESTERN BURLINGTON-
INCLUDING THE CITIES OF...TRENTON...MOORESTOWN...MOUNT HOLLY
718 PM EDT MON JUL 19 2010

...A LINE OF STRONG THUNDERSTORMS QUICKLY APPROACHING NORTHWESTERN
BURLINGTON AND MERCER COUNTIES FROM THE WEST...

AT 715 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS FROM LOWER BUCKS COUNTY TO PHILADELPHIA
COUNTY IN PENNSYLVANIA, MOVING EAST AT 35 MPH. THESE STORMS WILL MOVE
INTO THE AREA THROUGH 800 PM, AND BE ACCOMPANIED BY GUSTY WINDS
AND HEAVY RAIN. THESE STORMS HAVE BEEN PRODUCING FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE
OF NATURES NUMBER ONE KILLERS. REMEMBER, IF YOU CAN HEAR
THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY
RAIN WITH THESE STORMS WILL POND WATER ON ROADWAYS AND QUICKLY
FILL POOR DRAINAGE AREAS.

GORSE
Special weather statement, Jul 19, 7:21 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
721 PM EDT MON JUL 19 2010

DEZ001-002-MDZ008-012-015-020-NJZ016-021-200015-
CAROLINE MD-CECIL MD-CUMBERLAND NJ-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-
721 PM EDT MON JUL 19 2010

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...CUMBERLAND...
KENT...NEW CASTLE...QUEEN ANNE'S AND SALEM COUNTIES...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
MIDDLETOWN TO 15 MILES WEST OF MIDDLETOWN TO 18 MILES NORTH OF
CENTERVILLE...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
STARKEY CORNER...KENNEDYVILLE AROUND 730 PM...PORT PENN...WARWICK
AROUND 745 PM...MASSEY...SUDLERSVILLE AROUND 800 PM...CLAYTON AND
SMYRNA AROUND 815 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3955 7603 3955 7555 3946 7558 3940 7551
      3942 7547 3946 7555 3950 7557 3955 7553
      3955 7530 3929 7531 3941 7547 3939 7551
      3924 7538 3915 7540 3904 7536 3904 7603
      3941 7603 3951 7599

HAYES
Special weather statement, Jul 19, 7:40 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 PM EDT MON JUL 19 2010

NJZ017>019-027-200045-
CAMDEN NJ-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
SOUTHEASTERN BURLINGTON NJ-
740 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...CAMDEN AND
GLOUCESTER COUNTIES...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF CAMDEN...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR MOUNT LAUREL...RAMBLEWOOD AROUND 745
PM...MEDFORD...LUMBERTON AROUND 800 PM...PEMBERTON
HEIGHTS...LEISURETOWNE AROUND 815 PM...PRESIDENTIAL LAKES AND
COUNTRY LAKE ESTATES AROUND 830 PM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4005 7455 3975 7440 3974 7511 4001 7502

FORECASTER: GORSE
Special weather statement, Jul 19, 7:40 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 PM EDT MON JUL 19 2010

DEZ001-002-MDZ008-012-015-NJZ016-021-200045-
CECIL MD-CUMBERLAND NJ-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-
740 PM EDT MON JUL 19 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CECIL...
CUMBERLAND...KENT...NEW CASTLE...QUEEN ANNE'S AND SALEM COUNTIES...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTHWEST OF MIDDLETOWN...
MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR GALENA...
SASSAFRAS AROUND 745 PM...TOWNSEND...WARWICK AROUND 800 PM...
CHAMBERSVILLE...GREEN SPRING AROUND 815 PM...WOODLAND BEACH...
LEIPSIC AROUND 830 PM...GREENWICH AND SHILOH AROUND 845 PM.

AS MUCH AS AN INCH OF RAIN MAY FALL IN LESS THAN AN HOUR WITH THESE
STORMS. THIS MUCH RAIN COULD CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3939 7606 3944 7600 3946 7602 3951 7599
      3955 7603 3955 7555 3946 7558 3934 7546
      3937 7542 3946 7555 3954 7554 3955 7527
      3926 7524 3929 7532 3934 7534 3937 7541
      3934 7545 3924 7538 3922 7540 3924 7607

HAYES
Special weather statement, Jul 19, 8:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT MON JUL 19 2010

NJZ007-009-PAZ061-062-069-200045-
BUCKS PA-HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-WARREN NJ-
802 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
BUCKS...HUNTERDON...LEHIGH...NORTHAMPTON AND WARREN COUNTIES...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ALLENTOWN...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR REVERE...OTTSVILLE AROUND 815
PM...ERWINNA...TINICUM TOWNSHIP AROUND 830 PM...SERGEANTSVILLE AND
SAND BROOK AROUND 845 PM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4064 7485 4035 7489 4045 7545 4064 7539

FORECASTER: GORSE
Special weather statement, Jul 19, 8:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT MON JUL 19 2010

MDZ012-015-020-200100-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
811 PM EDT MON JUL 19 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND QUEEN ANNE'S
COUNTIES...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF CENTERVILLE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR CHURCH HILL...CRUMPTON AROUND 815
PM...BARCLAY...SUDLERSVILLE AROUND 830 PM...TEMPLEVILLE AND HENDERSON
AROUND 845 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE
AREAS.

LAT...LON 3927 7577 3899 7576 3916 7626 3932 7615

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:11 PM EDTSpecial Weather StatementPHIKent49 min
Jul 20, 12:30 PM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's60 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.